MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX 18D-LONGER; VASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. AZUR CX 18D-LONGER; VASCULAR EMBOLIZATION DEVICE
Model Number 45-781238-L
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device has not yet been returned to the manufacturer for analysis.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that during treatment of an aneurysm, the embolization coil implant encountered issues when loading into the microcatheter and unexpectedly detached in the microcatheter.The coil and microcatheter were removed from the patient.Another coil was used to successfully complete the procedure.There was no reported patient injury or intervention.Patient reported to be "stable."it was reported that during treatment of an aneurysm, the embolization coil implant encountered resistance during insertion and advancing into the microcatheter and unexpectedly detached in the microcatheter.The coil and microcatheter were removed successfully from the patient and other coils of the same type were used to successfully complete the procedure.There was no reported patient injury or intervention.Patient reported to be "stable." this is report 4 of 4.Reference mfr.Reports#: 2032493-2021-00246, 2032493-2021-00247, and 2032493-2021-00248.
 
Additional Manufacturer Narrative
The investigation of the returned device found that the implant was still attached to pusher with no signs of detachment.The investigation of the returned device did not find any damage or other anomaly that would have caused or contributed to the reported complaint.The implant was found to contain some damage and lead wire separation was noted along the pusher; the physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.

Brand Name
AZUR CX 18D-LONGER
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
MDR Report Key12037998
Report Number2032493-2021-00249
Device Sequence Number4000086
Product Code KRD
UDI-Device Identifier00810170018367
UDI-Public(01)00810170018367(11)200924(17)250831(10)2009245Z8
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K123384
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model Number45-781238-L
Device Catalogue Number45-781238
Device Lot Number2009245Z8
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2021
Initial Date Received by Manufacturer 05/24/2021
Supplement Date Received by Manufacturer06/26/2021
Initial Report FDA Received Date06/21/2021
Supplement Report FDA Received Date07/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1